Bloody nose?

Please feel free to read, share your thoughts, your stories and connect with others!
User avatar
cynnycal
Posts: 215
Joined: Thu Apr 06, 2006 5:45 pm
Location: chicago

Bloody nose?

Postby cynnycal » Wed Apr 12, 2006 11:15 pm

Is a side effect of chemo having blood when you blow your nose? It's not like, full on running bloody nose, but i notice whenever i blow my nose there's little bits of red in there. sometimes more than others.
and my nose is drier than usual it seems.
just curious

Brad
Posts: 38
Joined: Mon Nov 28, 2005 8:19 pm
Location: Pampa TX

Postby Brad » Thu Apr 13, 2006 7:12 am

I'm not trying to scare you, but mine started off that way. It was just little dots of blood on the tissue when i would blow my nose. Then it gradually got worse. My Dr. said that it wasn't necessarily the chemo that made my nose bleed, but that it was a wound and the chemo would cause it to heal extremely slowly. I've been off chemo for about 3 months now and its finally getting better. Good luck
Brad

michele
Posts: 62
Joined: Sat Mar 11, 2006 6:34 pm

bloody nose

Postby michele » Thu Apr 13, 2006 7:49 am

What kind of chemo are you on. Avastin can cause nose bleeds, but the other chemo can still dry out the mucous membranes in the nose and cause the more "minor" bleeding you are talking about. I have been having the bleeding when I blow mine also for a couple of weeks. I thought my platelets were too low again (since that happened last time they were low), but my oncologist also said I had some inflammation in the nose that needed to heal and gave me Nasonex to try. It seems to help some, but I am still having some blood, but not as bad.

michele
Diagnosed Dec 2005 stage 3C
LAR Dec 2005
Mom finished chemo for stage 3B Jan 2006
I had chemo Feb 2006-Aug 2007
Currently NED

User avatar
cynnycal
Posts: 215
Joined: Thu Apr 06, 2006 5:45 pm
Location: chicago

Postby cynnycal » Thu Apr 13, 2006 10:01 am

i do get avastin, and 5FU and oxaliplatin (er, sp?)
(i'm still really new to this all, these drug names and regimens are confusing to me).
I've had 2 treatments, and go in for the 3rd next week.
i did mention it to my doctor after the first treatment and he said something about it being expected (something about mucous membranes, etc).
i guess i didn't really worry too much, but i find i'm picking at my nose alot more...which i'm sure is really attractive to my boyfriend. but whatever.
it's always my right nostril too...odd.
anyway i'll take it if it's the only side effect i ever get.

Guest

Postby Guest » Thu Apr 13, 2006 12:54 pm

I had this same problem when taking the oxiliplatin. My nose was always dry yet runny.....does that make sense. Any hoot.....whenever I would blow it there would be blood streaks. The doctor said it was expected and never really gave me anything for it. I picked at my nose alot too! Also had to carry around those little packets of kleenex cause my nose dripped all the time. I felt like my Mom, she always had a kleenex stuck in a pocket or up her sleeve in case the grandkids nose's were running.

Good Luck and hang in there....any more questions.....let us know.

Mary

User avatar
cynnycal
Posts: 215
Joined: Thu Apr 06, 2006 5:45 pm
Location: chicago

Postby cynnycal » Thu Apr 13, 2006 1:05 pm

Thanks for the insight...
i guess i'm not really worried about it, i've just been practicing keeping an eye on my body and changes i notice...

kevinlv
Posts: 13
Joined: Tue Apr 11, 2006 10:12 pm

Sinu Cleanse Nette Pot

Postby kevinlv » Mon Apr 17, 2006 11:09 pm

Many of the chemo drugs are dehydrating, and avastin does cause nose bleeds. My nose in usually dry as I live in Las Vegas, and has been very dry with chemo. I use the sinu cleanse irrigation system and it works very well. I don't have any more nose bleeds. It takes a little getting use to though.
kevinlv
Keep Strong, Keep Hope

Jen28
Posts: 4
Joined: Fri Apr 07, 2006 5:25 pm
Location: Chicago

Postby Jen28 » Tue Apr 18, 2006 9:52 am

My chemo causes my nose to be dry and a little bit bloody, especially in the first week after chemo. My chemo nurse suggested using Ocean nasal spray (which is just saline), and it helps me.

Jen


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: roadrunner and 8 guests